Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 34, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 2, 2000, 1:04 PM EDT for Nassau County, Suffolk County, New York. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2000, 1:04 PM EDT (17:04 UTC)
- Expired
- Sep 2, 2000, 3:00 PM EDT
- In force
- 116 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 23 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 021708
FFWOKX
NYC059-103-021900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
104 PM EDT SAT SEP 2 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
WESTERN SUFFOLK...
* UNTIL 300 PM EDT...
* AT 104 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA.
* SOME FLOOD PRONE LOCATIONS IN THE WARNING AREA INCLUDE...
AREAS NORTH OF THE LIE...SOME OF THE FLOOD PRONE HIGHWAYS AND ROADS
IN THE WARNED AREA INCLUDE...JERICHO TURNPIKE AND THE NORTHERN STATE
PARKWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE
TO HIGHER GROUND.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY sYOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4099 7297 4077 7297 4074 7359 4090 7362What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:30 AM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Sep 2, 9:30 AM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 930 AM EDT SAT SEP 2 2000 12Z SOUNDGS SHOWG CONTINUED INSTBLTY AND HI TEMPS ARND FCST TEMPS. WL GET SOME MORE AFTN/EVENG SHWRS TSTMS. CURORENT FCST LUKS GUD... VRY FEW CHGS XPCTD IN MRNG UPDATE. WRKZFP IN AWIPS. .OKX...NONE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:20 PM EDT | Flash Flood Warning | OKX | Nassau | 115 min |
| Sep 2, 6:48 PM EDT | Flash Flood Warning | OKX | Orange | 2 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.